Alert archive / Ohio / Flash Flood Warnings in 2001
Flash Flood Warning 40, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 10, 2001, 4:44 PM EDT for Muskingum County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2001, 4:44 PM EDT (20:44 UTC)
- Expired
- Aug 10, 2001, 7:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Muskingum County, OH
The radar
The Pittsburgh radar (KPBZ), 159 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1103 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 102047 FFWPBZ OHC119-102345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 444 PM EDT FRI AUG 10 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MUSKINGUM COUNTY IN OHIO * UNTIL 745 PM EDT * AT 444 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN JUST EAST OF ZANESVILLE. THIS AREA WILL MOVE SOUTHEAST AND AND AFFECT DUNCAN FALLS AND THE PHILO WITH MORE HEAVY RAIN. * SOME LOCATIONS IN THE WARNING INCLUDE...EAST ZANESVILLE...PHILO...AND DUNCAN FALLS... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:58 PM EDT, 46 minutes earlier.
Area forecast discussion, Aug 10, 3:58 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 358 PM EDT FRI AUG 10 2001 FRONT SAGGING SOUTH ACROSS SOUTHWEST PA AND SE OHIO EARLY THIS EVENING. HEAVY RAINS DEVELOPING ON A WEST TO EAST LINE FROM NOBLE COUNTY OH ACROSS NORTHERN W VA. PWS SOUTH OF THE FRONT APPROACHING 2.00 INCHES AND FFG ONLY 1.5 INCHES IN AN HOUR WITH POSSIBLE TRAINING WILL ISSUE FLASH FLOOD WATCH FOR NOBLE AND MONROE COUNTIES IN EAST CENTRAL OHIO...THE NORTHERN WV COUNTIES EXCEPT THE PANHANDLE...AND GARRETT COUNTY MD. FRONT WILL DROP FAR ENOUGH SOUTH BY SATURDAY TO KEEP SHOWERS AND TSTMS SOUTH OF MOST OF CWA EXCEPT NORTHERN WV WHERE THERE STILL BE A CHANCE OF SHOWERS AND TSTMS. WEAK IMPULSE MOVING ALONG FRONT WILL PRODUCE CHANCE OF SHOWERS SATURDAY NIGHT. SHOWERS COULD LINGER INTO SUNDAY MORNING...BUT WITH LOW MOS POPS WILL NOT CONTINUE CHANCE OF SHOWERS FOR ANOTHER PD. HIGH PRESSURE FINALLY SETTLES OVER REGION FOR BEGINNING OF THE WEEK. NEXT FRONT MOVES INTO CWA THURSDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. WJD .PBZ... MD...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONE MDZ001. OH...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES OHZ068>069. PA...NONE. WV...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES WVZ012... WVZ021>023...WVZ041.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:00 PM EDT | Flash Flood Warning | PBZ | Coshocton | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.